Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 68, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 22, 2012, 7:00 PM EDT for Williamsburg County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2012, 7:00 PM EDT (23:00 UTC)
- Expired
- May 22, 2012, 7:46 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Williamsburg County, SC
The radar
The Columbia radar (KCAE), 113 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536
WUUS52 KILM 222300
SVRILM
SCC089-230000-
/O.NEW.KILM.SV.W.0068.120522T2300Z-120523T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
700 PM EDT TUE MAY 22 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 800 PM EDT
* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTHWEST OF GOURDIN...OR 12 MILES NORTHWEST OF SAINT
STEPHEN...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
GOURDIN...
SALTERS...
KINGSTREE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3361 8004 3370 8000 3372 7998 3374 7999
3386 7983 3357 7959 3347 7993 3349 7997
3349 8001 3350 8003 3350 8010 3351 8010
TIME...MOT...LOC 2300Z 234DEG 11KT 3355 8005
$$
152 follow-up statements
964
WWUS52 KILM 222333
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
733 PM EDT TUE MAY 22 2012
SCC089-230000-
/O.CON.KILM.SV.W.0068.000000T0000Z-120523T0000Z/
WILLIAMSBURG SC-
733 PM EDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WESTERN WILLIAMSBURG COUNTY...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GREELEYVILLE...OR 8 MILES SOUTHWEST OF
KINGSTREE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALTERS...
HEBRON CROSSROADS AND CADES.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3361 8004 3370 8000 3372 7998 3374 7999
3386 7983 3357 7959 3347 7993 3349 7997
3349 8001 3350 8003 3350 8010 3351 8010
TIME...MOT...LOC 2332Z 234DEG 11KT 3361 7995
$$
15565
WWUS52 KILM 222346
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
746 PM EDT TUE MAY 22 2012
SCC089-222356-
/O.CAN.KILM.SV.W.0068.000000T0000Z-120523T0000Z/
WILLIAMSBURG SC-
746 PM EDT TUE MAY 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WILLIAMSBURG COUNTY IS
CANCELED...
AT 743 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3361 8004 3370 8000 3372 7998 3374 7999
3386 7983 3357 7959 3347 7993 3349 7997
3349 8001 3350 8003 3350 8010 3351 8010
TIME...MOT...LOC 2346Z 234DEG 11KT 3364 7991
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:16 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 22, 3:16 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 316 PM EDT TUE MAY 22 2012 .SYNOPSIS... AN UPPER DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH THURSDAY. A WARMING AND DRYING TREND WILL FOLLOW FRIDAY THROUGH EARLY NEXT WEEK...AS AN UPPER RIDGE INTENSIFIES OVER THE CAROLINAS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 316 PM TUESDAY...SEVERE WEATHER IS ROARING SO WILL KEEP THIS SHORT. A NEGATIVELY TILTED TROUGH OVER GEORGIA WILL BECOME MORE NEGATIVELY TILTED OVERNIGHT UNTIL IT ACTUALLY CUTS OFF INTO AN UPPER LOW. COLD AIR ALOFT NEAR THIS FEATURE HAS ALREADY LED TO THUNDERSTORMS WITH LOTS OF LARGE HAIL REPORTS TODAY. THIS CURRENT ACTIVITY SHOULD CONTINUE NORTH AND WE WILL BE IN A CONVECTIVE LULL BY LATE AFTERNOON/EARLY EVENING. HOWEVER A SECOND VORTICITY LOBE ROTATING UP FROM THE SAVANNAH RIVER VALLEY WILL PROBABLY BE ACCOMPANIED BY SCATTERED SHOWERS AND STORMS AGAIN MID TO LATE EVENING. GFS MOS APPEARS TOO DRY AS IT WAS TODAY...SO WILL TREND UP TOWARD THE WETTER NAM NUMBERS FOR TONIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... AS OF 316 PM TUESDAY...BOTH WED AND THU WILL BE IMPACTED BY A COLD POOL ALOFT PASSING OVER THE FORECAST AREA...ALTHOUGH BY THURSDAY THIS FEATURE WILL BE EXITING TO THE NORTH AND TEMPS ALOFT WILL BEGIN WARMING...ESPECIALLY LATE IN THE DAY THURSDAY. POTENTIALLY SHARP LAPSE RATES WEDNESDAY AFTERNOON INTO EVENING WARRANTS MENTION OF HAIL AND GUSTY WINDS DESPITE ONLY "SEE TEXT" WORDING AT THIS TIME FROM SPC. 500MB TEMPS SHOULD DIP TO -15 TO -16 DEG CELSIUS OVERHEAD NEAR PEAK HEATING. MENTIONABLE POP VALUES EXTEND INTO THURSDAY BUT WARMING ALOFT MAY INHIBIT CONVECTION COMPARED TO WED. GREATER COVERAGE AND TSTM INTENSITY REMAINS FAVORED WED AFTERNOON AS THE CORE OF THE COOL POOL TRACK OVERHEAD. MAX TEMPS SIMILAR WED AND THU...MAINLY MIDDLE AND UPPER 80S ACROSS MOST INLAND LOCATIONS...AND LOWER 80S ALONG THE IMMEDIATE COAST. PRIMARILY MIDDLE 60S FOR LOWS EACH MORNING GIVEN ONSHORE FLOW AND PROJECTED DEWPOINTS. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 316 PM TUESDAY...FEW CHANGES TO THE LONG TERM FORECAST THIS AFTERNOON WITH CONVECTION TAKING PRECEDENCE. MAIN THEME REMAINS HOT HOWEVER AS MEDIUM RANGE GUIDANCE CONTINUES TO BUILD THE 500MB RIDGE ACROSS THE SOUTHEAST FOR THE WEEKEND CONTINUING INTO MONDAY. THE PATTERN DOES SHOW INDICATIONS OF BREAKING DOWN TUESDAY AS CLOSED LOW IN THE WEST GETS KICKED OUT AND LOWERS HEIGHTS FROM NORTH TO SOUTH. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AS OF 19Z...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT AND UPPER IMPULSE. CONFIDENCE IN TIMING OF ACTIVITY INTO ANY TERMINAL IS ONLY LOW TO MODERATE. ONE IMPULSE MOVING THROUGH THE FLO TERMINALS ATTM SHOULD ENHANCE SEA BREEZE ACTIVITY FOR SEVERAL HOURS THIS AFTERNOON FROM MYR TO ILM. WILL INDICATE SHOWERS/WITH TEMPO MVFR AT ALL TERMINALS THIS AFTERNOON...WITH SHORT-TERM AMENDMENTS AS RADAR COVERAGE INDICATES. VCTS WILL BE MOST LIKELY AT THE COASTAL TERMINALS. SHORT PERIODS OF IFR ARE LIKELY WITH ANY THUNDERSTORMS BUT THE DURATION SHOULD BE TOO SHORT TO MENTION IN AT LEAST THE 18Z TAFS. THIS CONVECTION SHOULD END BY LATE AFTERNOON...WITH A SECOND ROUND OF CONVECTION DEVELOPING THIS EVENING PERSISTING UNTIL MIDNIGHT OR EVEN AFTER AS THE UPPER IMPULSE ROTATES THROUGH. THUNDERSTORM DEBRIS CLOUDINESS SHOULD SLOWLY THIS OUT AFTER THE PRECIPITATION ENDS AFTER MIDNIGHT...LEAVING THE WINDOW OPEN FOR BR DEVELOPMENT. ATTM WILL INDICATE ONLY MVFR CONDITIONS AT FLO/LBT DUE TO LIGHTER SURFACE WINDS AND LESS POTENTIAL CLOUD COVER. PATCHY DENSE FOG COULD OCCUR ESPECIALLY IN SHELTERED AREAS WHERE SKIES CLEAR OUT. ANY REDUCED FLIGHT CONDITIONS SHOULD IMPROVE RAPIDLY AROUND SUNRISE WITH SHOWERS AND THUNDERSTORMS AGAIN POSSIBLE BY MID MORNING. EXTENDED OUTLOOK...SCATTERED SHOWERS/MVFR...WITH ISOLATED THUNDERSTORMS/TEMPO IFR POSSIBLE THROUGH THE EXTENDED PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 316 PM TUESDAY...SOUTHWEST WINDS WILL CONTINUE OVERNIGHT WITH AN INCREASE TO 15-20 KT POSSIBLE AWAY FROM SHORE LATER THIS EVENING. A COLD FRONT MOVING EAST ACROSS THE CENTRAL CAROLINAS SHOULD STALL BEFORE REACHING THE BEACHES TONIGHT...BUT THE TIGHTENED PRESSURE GRADIENT NEAR THIS SYSTEM WILL HELP ENHANCE WIND SPEEDS TONIGHT...WITH A SOLID 15 KNOTS EXPECTED BY LATE EVENING. GUSTS TO 20 KT ARE POSSIBLE AS WELL. SEAS CONSIST OF ABOUT 2 FEET OF LOCALLY GENERATED WIND WAVES PLUS AN ADDITIONAL 1-2 FEET FROM A 10 SECOND SOUTHEAST SWELL GENERATED BY FORMER TROPICAL STORM ALBERTO OVER THE PAST DAY OR TWO. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 316 PM TUESDAY...THE BIGGEST THREAT WED AND THU WILL BE ISOLATED TO SCATTERED TSTMS THAT COULD TRACK ACROSS THE WATERS INTACT. THIS WILL INTRODUCE CLOUD TO WATER LIGHTNING STRIKES AND LOCALLY ROUGH CONDITIONS. OUTSIDE OF TSTMS...MAINLY SOUTHERLY WINDS 15 KNOTS OR LESS WED AND THU...WITH A FEW HIGHER AFTERNOON GUSTS ENHANCED BY THE SEA BREEZE CIRCULATION. 3-4 FOOT SEAS WED AND THU COMPRISED OF SE WAVES 2-3 FEET IN 8-10 SECOND INTERVALS AND S WAVES AROUND 2 FEET IN 5-6 SECOND WAVE INTERVALS. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 316 PM TUESDAY...NORTHEAST WINDS FOR THE FIRST COUPLE OF DAYS VEERING TO THE EAST FOR LATE IN THE WEEKEND AS HIGH PRESSURE RESIDES TO THE WEST AND LOW PRESSURE TO THE EAST. LOWER CONFIDENCE IN SPEEDS AS THE LOWS TO THE EAST ARE WILD CARDS. OVERALL EXPECT SPEEDS TO REMAIN BELOW FLAG CRITERIA HOWEVER. EXPECT SUMMER LIKE SEAS OF 2-4 FEET. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...TRA SHORT TERM...MJC LONG TERM...SHK AVIATION...MRR/TRA
Hazardous weather outlook, May 22, 4:33 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 433 PM EDT TUE MAY 22 2012 NCZ106-108-110-SCZ054-056-232045- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 433 PM EDT TUE MAY 22 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MODERATE RIP CURRENT RISK WEDNESDAY. THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ250-252-254-256-232045- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 433 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. CLOUD TO WATER LIGHTNING STRIKES AND LOCALLY GUSTY WINDS IN THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. CLOUD TO WATER LIGHTNING STRIKES AND LOCALLY GUSTY WINDS IN THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-232045- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 433 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SOME STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THROUGH THIS EVENING. THERE IS A CHANCE THAT A COUPLE STORMS COULD STILL BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS MAY DEVELOP ON WEDNESDAY. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 8
In the hours before
Local storm report, May 22, 4:40 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
440 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 NNE ST. PAULS 34.87N 78.94W
05/22/2012 E1.00 INCH ROBESON NC PUBLIC
REPORTED ON TOBEMORY ROAD.
&&
EVENT NUMBER ILM1200139
HAWKINSSpecial weather statement, May 22, 4:44 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 444 PM EDT TUE MAY 22 2012 SCZ039-055-056-222145- COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG- 444 PM EDT TUE MAY 22 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG COUNTIES THROUGH 545 PM EDT... AT 444 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LAMBERT...OR ABOUT 18 MILES WEST OF GEORGETOWN...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...ANDREWS...EARLE... GRAVES...LAMBERT...OATLAND...RHEMS...SAMPIT...TRIO AND WARSAW. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3344 7987 3363 7940 3343 7918 3323 7947 TIME...MOT...LOC 2044Z 229DEG 12KT 3331 7959 15
Special weather statement, May 22, 5:51 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
551 PM EDT TUE MAY 22 2012
SCZ023-024-032-033-222245-
DARLINGTON-DILLON-FLORENCE-MARION-
551 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...DILLON
AND DARLINGTON COUNTIES THROUGH 645 PM EDT...
AT 551 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BLUE BRICK...OR ABOUT 10 MILES WEST OF MARION...MOVING NORTHEAST AT
15 MPH.
SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...BLUE BRICK...
CLAUSSEN...EVERGREEN...FLOYDALE...FORK...LATTA...MARS BLUFF...OAK
GROVE...QUINBY AND SELLERS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3434 7968 3430 7966 3430 7963 3435 7960
3440 7932 3419 7917 3417 7920 3403 7970
3432 7980
TIME...MOT...LOC 2151Z 231DEG 13KT 3418 7957
15Special weather statement, May 22, 6:21 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 621 PM EDT TUE MAY 22 2012 SCZ017-023-024-222315- DARLINGTON-DILLON-MARLBORO- 621 PM EDT TUE MAY 22 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 715 PM EDT... AT 622 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MECHANICSVILLE...OR ABOUT 7 MILES NORTHEAST OF DARLINGTON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS IMPACTED INCLUDE DILLON...BINGHAM...BROWNSVILLE... CLIO...DUNBAR...LITTLE ROCK...MECHANICSVILLE...MINTURN...MONT CLARE AND BLENHEIM. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3466 7951 3440 7930 3432 7980 3438 7989 TIME...MOT...LOC 2222Z 237DEG 14KT 3435 7974 15
Special weather statement, May 22, 6:47 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
647 PM EDT TUE MAY 22 2012
SCZ017-222345-
MARLBORO-
647 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MARLBORO COUNTY THROUGH 745
PM EDT...
AT 647 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES
SOUTHWEST OF BENNETTSVILLE...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...
MCCOLL...WALLACE AND TATUM.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3481 7968 3465 7950 3446 7975 3449 7972
3452 7976 3450 7977 3450 7978 3449 7979
3450 7983 3462 7978 3480 7994 3481 7993
TIME...MOT...LOC 2247Z 213DEG 8KT 3453 7977
SGLSpecial weather statement, May 22, 6:51 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
651 PM EDT TUE MAY 22 2012
SCZ039-222345-
WILLIAMSBURG-
651 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
745 PM EDT...
AT 651 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
SOUTHWEST OF GREELEYVILLE...OR ABOUT 12 MILES NORTHWEST OF SAINT
STEPHEN...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...CADES...SALTERS...
GREELEYVILLE AND LANE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3369 8001 3382 7981 3359 7964 3347 7993
3349 7997 3349 8001 3350 8003 3350 8010
3351 8010
TIME...MOT...LOC 2251Z 238DEG 11KT 3354 8005
15The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 1:06 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 54 min |
| May 22, 1:23 PM EDT | Special Weather Statement | ILM | Marlboro | 67 min |
| May 22, 1:28 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 20 min |
| May 22, 1:57 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry, Marion | 63 min |
| May 22, 1:58 PM EDT | Special Weather Statement | ILM | Dillon | 62 min |
| May 22, 2:01 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marion | 17 min |
| May 22, 3:54 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 34 min |
| May 22, 4:12 PM EDT | Special Weather Statement | ILM | Dillon | 33 min |
| May 22, 4:44 PM EDT | Special Weather Statement | ILM | Georgetown | 61 min |
| May 22, 5:04 PM EDT | Areal Flood Advisory | ILM | Georgetown | 56 min |
| May 22, 5:51 PM EDT | Special Weather Statement | ILM | Marion | 54 min |
| May 22, 6:10 PM EDT | Areal Flood Warning | ILM | Georgetown | 3 hr |
| May 22, 6:21 PM EDT | Special Weather Statement | ILM | Dillon | 54 min |
| May 22, 6:47 PM EDT | Special Weather Statement | ILM | Marlboro | 58 min |
| May 22, 6:51 PM EDT | Special Weather Statement | ILM | Williamsburg | 54 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.